Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 18, NWS Charleston, WV

April 7, 20207 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 7, 2020, 6:53 PM EDT for 7 counties in West Virginia. It was in force for 52 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2020, 6:53 PM EDT (22:53 UTC)
Expired
Apr 7, 2020, 7:45 PM EDT
In force
52 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Barbour County, WV, Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 129 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 7:07 PM EDTHAIL 11 Ssw Leopold, WVQUARTER SIZE HAIL.
Apr 7, 7:25 PM EDTHAIL 0.75Jackson Mill, WVDIME SIZE HAIL.
Apr 7, 7:28 PM EDTHAIL 0.752 Se Weston, WVDIME SIZE HAIL COVERING THE GROUND.
Apr 7, 7:30 PM EDTHAIL 1.255 Ssw Stonewall Jackson, WVHALF DOLLAR SIZE HAIL.
Apr 7, 7:35 PM EDTHAIL 1.753 Sw Weston, WVGOLF BALL SIZE HAIL COVERING THE GROUND.
Apr 7, 7:39 PM EDTHAIL 1.75Stonewall Jackson, WVGOLF BALL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

701 
WUUS51 KRLX 072253
SVRRLX
WVC001-007-017-021-033-041-097-072345-
/O.NEW.KRLX.SV.W.0018.200407T2253Z-200407T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
653 PM EDT Tue Apr 7 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Doddridge County in northern West Virginia...
  Northeastern Gilmer County in north central West Virginia...
  Lewis County in northern West Virginia...
  Northeastern Braxton County in north central West Virginia...
  Northwestern Upshur County in northeastern West Virginia...
  West central Barbour County in northeastern West Virginia...
  Southern Harrison County in northern West Virginia...

* Until 745 PM EDT.

* At 653 PM EDT, a severe thunderstorm was located 10 miles southwest
  of Salem, or 12 miles northwest of Weston, moving southeast at 55
  mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Weston, Salem, Stonewall Jackson, Jackson Mill, West Milford, Lost
  Creek, Jane Lew, Camden, Lorentz, Sand Run, Avon, Grove, Leopold,
  Troy, New Milton, Walkersville, Alum Bridge, Ireland, Linn and
  Horner.

This includes the following highways...
 Interstate 79 between mile markers 82 and 113.
 Route 50 in West Virginia near mile marker 62.
 Route 33 between mile markers 1 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3876 8050 3907 8084 3930 8063 3915 8017
TIME...MOT...LOC 2253Z 311DEG 47KT 3915 8066 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

22
2 follow-up statements
390 
WWUS51 KRLX 072323
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
723 PM EDT Tue Apr 7 2020

WVC001-021-072332-
/O.CAN.KRLX.SV.W.0018.000000T0000Z-200407T2345Z/
Gilmer WV-Barbour WV-
723 PM EDT Tue Apr 7 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILMER AND WEST
CENTRAL BARBOUR COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened and 
moved out of the warned area. Therefore, the warning has been 
cancelled.

LAT...LON 3878 8049 3907 8073 3909 8073 3919 8063
      3912 8023 3911 8023 3910 8021
TIME...MOT...LOC 2322Z 314DEG 33KT 3902 8052 

$$

WVC007-017-033-041-097-072345-
/O.CON.KRLX.SV.W.0018.000000T0000Z-200407T2345Z/
Doddridge WV-Lewis WV-Braxton WV-Upshur WV-Harrison WV-
723 PM EDT Tue Apr 7 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN DODDRIDGE...LEWIS...NORTHEASTERN BRAXTON...
NORTHWESTERN UPSHUR AND SOUTHWESTERN HARRISON COUNTIES...

At 722 PM EDT, a severe thunderstorm was located over Stonewall
Jackson, or over Weston, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Weston, Jackson Mill, Stonewall Jackson, Jane Lew, Camden,
Walkersville, Alum Bridge, Ireland, Lorentz, Sand Run and Horner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3878 8049 3907 8073 3909 8073 3919 8063
      3912 8023 3911 8023 3910 8021
TIME...MOT...LOC 2322Z 314DEG 33KT 3902 8052 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
 
$$

22
831 
WWUS51 KRLX 072350
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
750 PM EDT Tue Apr 7 2020

WVC007-017-033-041-097-080000-
/O.EXP.KRLX.SV.W.0018.000000T0000Z-200407T2345Z/
Doddridge WV-Lewis WV-Braxton WV-Upshur WV-Harrison WV-
750 PM EDT Tue Apr 7 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODDRIDGE...
LEWIS...NORTHEASTERN BRAXTON...NORTHWESTERN UPSHUR AND SOUTHWESTERN
HARRISON COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 3878 8049 3907 8073 3909 8073 3919 8063
      3912 8023 3911 8023 3910 8021
TIME...MOT...LOC 2350Z 311DEG 47KT 3878 8017 

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:59 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 7, 4:59 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
459 PM EDT Tue Apr 7 2020

.SYNOPSIS...
Warm front north today followed by cold front overnight. A much
stronger cold front Thursday. High pressure Friday and Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 440 PM Tuesday...

Trimmed back warm sector PoPs to reflect current radar trends,
especially over rain cooled surfaces in the wake of earlier
convection across our northeastern counties. Current convection
over southeastern Ohio could latch onto this effective boundary
over the next couple hours with some local intensification
possible, but these are likely to be the only show in town for
the remainder of the daylight hours given loss of surface
heating and decent cap at the base of the EML elsewhere.

Additional strong to severe storms likely ahead of the cold
front overnight, minimal changes made from the near term
discussion below.

As of 247 PM Tuesday...

The large area of rain and a few embedded storms that has been
moving across northern WV since earlier this morning has left an
outflow boundary in its wake, which is denoted by a wind shift in
recent surface observations across central WV. As a result, it
appears that this feature has provided enough focus for convective
initiation as showers and storms have just started to develop, with
most of the activity so far just north of Interstate-64. Elsewhere,
convective initiation has not occurred just yet, but the environment
is becoming increasingly favorable for strong to severe storms
if storms are able to initiate. While the better lift is just
north of our region along/near a warm frontal boundary that is
draped across northern OH and western PA, latest SPC
mesoanalysis shows CAPE values increasing from south to north
across the region as warm/moist advection continues into the
area. Thus, any showers and storms that manage to develop for
the remainder of the day will mainly be diurnally driven
throughout the area, but given some continued assistance from
outflow boundaries and increasing instability, any storms that
do develop will have the potential to become quite strong.
Latest forecast soundings show steep mid level lapse rates with
values around 7.5 C/km and it storms are able to punch through
the cap around 700-800mb, robust updrafts could occur with a
large hail and damaging wind threat through the remainder of the
day. So, while the threat for severe weather for the remainder
of the day still remains somewhat conditional on storms being
successful at breaking through the cap in the absence of any
stronger forcing mechanisms, a second and more potent round of
convection is expected to occur overnight.

Before the round of convection moves through tonight, a brief lull
in precipitation is expected across the area this evening. However,
a surface low in the Great Lakes will push a cold front towards our
region overnight and widespread convection is expected to develop
along/ahead of this frontal boundary. Nearly all CAMs at this point
are in agreement on a large QLCS-type line of storms approaching our
area from northwest to southeast overnight into Wednesday
morning, roughly from 06-12Z Wednesday. As this complex moves
across the region overnight, deep layer shear values between
40-50 kts and MLCAPE values of 1000-1200 J/kg ar expected to be
present, which is pretty high instability for the nighttime
hours. In addition, 0-1 km helicity values could approach 200
m2/s2 as this complex pushes through. So, given these
ingredient, all storm hazards will be possible with large hail
and damaging winds being the primary threats. However, can't
completely rule out an embedded tornadic circulation either
given the possibility for favorable low level helicity.

The QLCS will move southeast of the area later Wednesday morning and
conditions are expected to improve as this feature departs. However,
will maintain low PoPs Wednesday morning and afternoon, mainly for
eastern areas as enough moisture may linger for a few showers and
storms. There does appear to be some instability developing on
Wednesday with models suggesting that MLCAPE values could reach 1000-
1500 J/kg with 0-6 km bulk shear values of 40 kts. Thus, SPC does
have the majority of our area in a Marginal risk for severe weather
on Wednesday with damaging wind and hail the primary risks.
Otherwise, temperatures remain above normal for Wednesday with highs
around 5-10 degrees above normal.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 224 PM Tuesday...

Low level warm air advection will get underway again Wednesday
evening with scattered convection impacting the CWA overnight as
a strong cold front approaches the region. Severe threat does
not look overly impressive at this time, but given the forcing
and wind fields, a few strong storms will be possible. Front
then pushes across the area early Thursday morning with daytime
temps either steady-state or falling through the day as cold air
advection strengthens. Attention then turns to potentially
windy/very windy conditions in the afternoon. If enough clearing
occurs during the day, dry-adiabatic lapse rates from the sfc
to nearly H7 along with strong low level wind fields will
promote near Wind Advisory conditions during Thurs
midday/afternoon for especially the northern half of the CWA.
More significant cold air advection should occur Thursday night
into Friday as the parent mid/upper level trough axes briefly
push south across the area. Temps Friday will be rather chilly
by early/mid April standards.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 227 PM Tuesday...

Sfc high pressure influences area weather for Saturday before
potentially impactful weather returns next week. Global models
have come into a little better agreement today with next weeks
synoptic pattern. A strong area of low pressure is currently
prog to hook northeast out of the Great Plains and up the Ohio
River Valley early next week. If this output holds, then our
next chance of spring-like weather and precip could occur at
that time.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
As of 123 PM Tuesday...

An area of rain and some embedded thunderstorms continues to
move ESE just north of the area across far northern WV. This
activity may just clip CKB/EKN at the beginning of this TAF
issuance with brief MVFR/IFR restrictions. Otherwise, mainly
expecting VFR conditions through the remainder of the afternoon
and an increasing diurnal cu field across the region with cloud
bases around 5-7 kft. However, there does remain some risk of
additional development of isolated to scattered showers and
storms later this afternoon and early evening. While showers and
storms may have a difficult time to develop due to warm mid-
level temperatures, if any storms manage to develop and impact
any terminals, quick reductions in flight conditions is
expected. Again, this threat does appear to be localized for the
remainder of the day, but will watch radar trends and issue
amendments if/when necessary.

Any showers and storms that manage to develop today will taper
off tonight for a brief period with VFR conditions throughout
the region. However, a large complex of showers and thunderstorms
is expected to move across the region overnight roughly between
07-12Z Wednesday. As this activity moves through, widespread
flight restrictions are expected with MVFR/IFR conditions
throughout the region. Flight conditions should improve by
Wednesday morning as this complex of storms moves away from the
area, but lingering low level moisture will keep low clouds
across the area and MVFR conditions in place. However, a return
to VFR is possible by the very end of the period for most of
the area as drier air continues to filter in.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: High for most areas, but medium for isolated
to scattered convection chances this afternoon and early
evening.

ALTERNATE SCENARIOS: Timing of showers and thunderstorms
tonight may vary an hour or two from forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
EDT 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    L
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H

AFTER 18Z WEDNESDAY...
IFR conditions possible in showers and thunderstorms Wednesday
night as a cold front pushes through the area.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...RH/RG
NEAR TERM...JP/RG
SHORT TERM...RH
LONG TERM...RH
AVIATION...RG
Hazardous weather outlook, Apr 7, 3:42 AM EDT, 15 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
342 AM EDT Tue Apr 7 2020

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
034-039-040-080745-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour-
342 AM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

A slight risk of severe thunderstorms exists for the entire area
today and tonight. Isolated to scattered strong to severe
thunderstorms may occur in the afternoon across northern West
Virginia. Large hail, damaging winds, and an isolated tornado are all
possible.

Scattered strong to severe thunderstorms or a line of storms may
impact much of the area late tonight. Damaging winds and large hail
are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-080745-
Dickenson-Buchanan-McDowell-
342 AM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe thunderstorms late tonight with
large hail and damaging winds possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A much colder airmass will settle in for the end of the week. A
frost advisory or freeze warning may eventually be needed for Friday
night and early Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ515>526-080745-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
342 AM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

A slight risk of severe thunderstorms exists for the entire area
today and tonight. Isolated to scattered strong to severe
thunderstorms may occur this afternoon across northern West
Virginia. Large hail, damaging winds, and an isolated tornado are all
possible.

Scattered strong to severe thunderstorms or a line of storms may
impact much of the area late tonight. Damaging winds and large hail
are possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Apr 7, 1:55 PM EDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
155 PM EDT Tue Apr 7 2020

WVZ016-027-028-519-071830-
Clay-Roane-Northwest Nicholas-Braxton-
155 PM EDT Tue Apr 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NICHOLAS...
SOUTHWESTERN BRAXTON...SOUTHEASTERN ROANE AND NORTHEASTERN CLAY
COUNTIES...

At 154 PM EDT, a strong thunderstorm was located over Wallback, or 9
miles north of Clay, moving east at 40 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Big Otter, Birch River, Wallback, Harrison, Widen, Little Birch,
Strange Creek, Ivydale and Servia.

This includes the following highways...
 Interstate 79 between mile markers 32 and 46.
 Route 19 between mile markers 54 and 66.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3853 8065 3850 8068 3845 8065 3839 8066
      3856 8118 3864 8117 3863 8110 3861 8108
      3863 8107 3859 8064
TIME...MOT...LOC 1754Z 279DEG 34KT 3860 8111

HART
Local storm report, Apr 7, 3:08 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
308 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             ELKINS                  38.93N  79.85W
04/07/2020  E0.75 INCH       RANDOLPH           WV   PUBLIC

            DIME SIZED HAIL REPORTED IN EKLINS

&&

EVENT NUMBER RLX2000765

PECK
Special weather statement, Apr 7, 4:41 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
441 PM EDT Tue Apr 7 2020

OHZ066-067-072100-
Morgan-Perry-
441 PM EDT Tue Apr 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PERRY AND
NORTHWESTERN MORGAN COUNTIES...

At 439 PM EDT, a strong thunderstorm was located near Perry State
Forest, moving east at 25 mph.

Winds in excess of 40 mph and small hail are possible with this
storm.

Locations impacted include...
New Lexington, Somerset, Perry State Forest, Crooksville and
Eagleport.

LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
      3976 8190 3968 8189 3974 8229 3990 8230
TIME...MOT...LOC 2039Z 270DEG 27KT 3982 8222

22
Special weather statement, Apr 7, 5:31 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
531 PM EDT Tue Apr 7 2020

OHZ076-072200-
Washington-
531 PM EDT Tue Apr 7 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WASHINGTON
COUNTY...

At 530 PM EDT, a strong thunderstorm was located near Caldwell,
moving southeast at 30 mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Macksburg and Lower Salem.

This includes Interstate 77 in Ohio between mile markers 10 and 17.

LAT...LON 3963 8145 3963 8142 3960 8139 3959 8128
      3961 8128 3961 8127 3958 8126 3958 8120
      3942 8133 3958 8150 3958 8147 3965 8147
      3965 8145
TIME...MOT...LOC 2130Z 302DEG 24KT 3966 8147

22
Local storm report, Apr 7, 6:23 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
623 PM EDT TUE APR 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             2 N LOWER SALEM         39.59N  81.39W
04/07/2020  M1.75 INCH       WASHINGTON         OH   PUBLIC

            GOLF BALL SIZE HAIL LASTING FOR 15 MINUTES

&&

EVENT NUMBER RLX2000766

ROCHE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 1:55 PM EDTSpecial Weather StatementRLXClay35 min
Apr 7, 5:46 PM EDTSevere Thunderstorm WarningRLXPleasants, Tyler44 min
Apr 7, 6:13 PM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler47 min
Apr 7, 7:44 PM EDTSevere Thunderstorm WarningRLXLewis, Randolph, Upshur, Webster31 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.